How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Doctor7860 Your Own Question
Doctor7860
Doctor7860, Doctor
Category: Endocrinology
Satisfied Customers: 8841
Experience:  I am a qualified medical doctor with master degree in Internal medicine, MBBS with five years of experience.
16101430
Type Your Endocrinology Question Here...
Doctor7860 is online now
A new question is answered every 9 seconds

I am a 47 yr old female diagnosed with hypothyroidism in

Customer Question

I am a 47 yr old female diagnosed with hypothyroidism in 2010. My thyroid medicine has never been quite right. I am currently on 112mg of synthroid for 2 days and 125 on the third. Last August I got porcelain veneers and ever since then I have had these pockets of fluid on my gemline and the fluid has made my tongue white and caused terrible burning. I have been to 5 dentist, 2 orthodontist, 2 endodonist and 2 oral surgeons. I had a biopsy done on my tongue a month ago that
was negative. Last week I had new veneers put in by a different dentist that cost me $12,000.00. I forgot I also went to a gum disease doctor that said it might be grinding. all of the other doctors don't know what it is. Could this be caused from my thyroid condition? I am about to loose my mind.
Submitted: 9 months ago.
Category: Endocrinology
Expert:  Doctor7860 replied 9 months ago.

Thanks for the question and coming here. I would like to have few important details. History of diabetes? You have any other known medical illnesses? Any known allergies?

Customer: replied 9 months ago.
I don't have diabetes but my father does. I have bipolar 2 disorder and I take lithium, risperdal, lamictal, lexapro and adderall. I have been on all of these medications except lexapro(started in 2012) since 2008. I never had any problems with my mouth. I am allergic to penicillin. I stopped my lexapro 2 months ago and started again because it did not improve my condition by stopping it. I have blood work done about every 6 months and its always normal except for my thyroid. my psychiatrist test for
my lithium levels, lipid profile, cbc, and thyroid TSH, T4,and freeT3
Customer: replied 9 months ago.
My psychiatrist does not think its the psych meds. He has looked at my mouth several times over the past year
Expert:  Doctor7860 replied 9 months ago.

Thanks for the details. I would like to say that there are few important possibilities which should be investigated such as acid-relfux disease as long standing acid-reflux can give such presentation, Lithium induced side effects in long run, fungal infection, allergy and long standing underactive thyroid disorder can also give such manifestations. I will highly advise to see ENT specialist for evaluation and also important to maintain good thyroid functions.

Please click positive rating hopefully excellent. I will be happy to continue further and do everything I can to provide you with the service you seek. Don't worry if you forget anything you can always come back to me.

Best wishes

Amir

Related Endocrinology Questions